Thunderstorm Wind, St. Tammany
- When
- July 19, 3:40 PM CST
- Where
- St. Tammany County, Pearl River
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.383, -89.750
A few trees were blown down damaging three houses and four automobiles.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 19, 1:30 PM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT FRI JUL 19 2002 HAND UPPER AIR ANALYSIS CONTINUE TO SHOW A THERMAL TROUGH AT 500MB MAINLY ALONG THE MID AND LOWER MISSISSIPPI VALLEY. MOST OF LOUISIANA...ARKANSAS AND MISSISSIPPI 500MB TEMPERATURES WERE AROUND -9 AT 12Z THIS MORNING. THIS COOL AIR WAS JUST AHEAD OF A SHORT WAVE FROM WEST KENTUCKY TO NORTH TEXAS. CYCLONIC CIRCULATION AT 200MB WAS NOTED OVER NORTHEAST ARKANSAS AND ANTICYCLONIC CIRCULATION AT 200MB JUST SOUTH OF LAKE CHARLES FORECAST AREA AT 12Z THIS MORNING. PRECIPITABLE WATER VALUES OFF OF SLIDELL SOUNDINGS INDICATED A DECREASE FROM 2.2 INCHES THURSDAY MORNING TO 1.8 INCHES. IN ADDITION...PW PLOTS REVEALED POCKETS OF DRY AIR WITH 1.5 INCHES OR LESS OVER SOUTHWEST LOUISIANA/NORTHWEST GULF AND OVER GEORGIA. NO REAL INVERSIONS THROUGHOUT THE COLUMN...EXCEPT JUST ABOVE 500MB TO 450MB. SHORT RANGE MODELS ARE IN GOOD AGREEMENT. SHORT WAVE MOVE EAST ACROSS THE TENNESSEE VALLEY TO THE APPALACHIAN BY SATURDAY MORNING. SOUTHWEST FLOW WILL ADVECT DRY AIR FROM THE SOUTHWEST TO OUR FORECAST AREA SATURDAY...THUS DROPPING PWS LESS 1.5 INCHES FOR WEST HALF OF FORECAST SAT AND DECREASING POPS TO NIL...ISOLATED FOR COAST. THIS TREND SHOULD CONTINUE THROUGH SUNDAY WITH THE WEST HALF WITH ZERO POPS AND EAST HALF AROUND 10 PERCENT. SURFACE RIDGE AXIS WILL REMAIN ACROSS THE EAST HALF OF THE GULF PRODUCING A SOUTHWEST FLOW. UPPER LEVEL RIDGE AMPLIFIES OVER THE WEST CONUS...RESULTING IN A NORTHWEST FLOW OVER SOUTHEAST CONUS AND MOISTURE AXIS JUST NORTHEAST OF THE FORECAST AREA. A SHORT WAVE ON THE TOP OF THE RIDGE OUT WEST WILL MOVE EAST ACROSS THE GREAT LAKES...THUS TIGHTENING THE MOISTURE AXIS OVER THE MID SOUTH WED AND THU. THE ASSOCIATED BOUNDARY WITH THE MID WEEK SHORT WAVE WILL BECOME STATIONARY AND LIFT NORTH. WILL CONTINUE TO SLIGHT CHANCE MON THROUGH FRI WITH TEMPS IN THE 90 TO 95 DEGREE RANGE. HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH SATURDAY. 500 TO 1000MB THICKNESS DO NOT CHANGE ANY OVER THE WEEKEND. HOWEVER...1000 TO 700MB THICKNESS CHANGE FROM 3080M TO 3075M. DRY AIR AND CLOSE TO NIL POPS SHOULD OFFSET FIVE METERS SATURDAY WITH ALL DAY HEATING. PRELIMINARY NUMBERS FOLLOW... MCB 74/96/74/95 0011 BTR 75/96/76/95 0011 MSY 78/95/77/94 0011 GPT 75/96/75/95 0111 .NEW...NONE LA...HEAT ADVISORY LAZ058>070. MS...NONE. 18
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 19 2002 ...HEAT ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST LOUISIANA... ...HEAT INDEX VALUES RANGING 102 TO 110 THIS AFTERNOON... .SYNOPSIS...HOT AND HUMID CONDITIONS DUE TO STRONG HIGH PRESSURE OVER THE AREA WILL PRODUCE A HEAT STRESS SITUATION FOR THIS AFTERNOON. SLIGHTLY COOLER TEMPERATURES IN THE MID LAYERS OF THE ATMOSPHERE ALONG WITH INTENSE SURFACE HEATING WILL PRODUCE A MODERATELY UNSTABLE ATMOSPHERE THIS AFTERNOON. ISOLATED THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON ALONG LAKE AND SEA BREEZE BOUNDARIES. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY DEVELOP ALONG LAKE AND SEA BREEZES MAINLY AFTER 2 PM AND DISSIPATE BY 830 PM. WIND GUSTS UP TO 40 MPH... OCCASIONAL LIGHTNING AND HEAVY RAINFALL WILL BE POSSIBLE WITH SOME OF THE STORMS. THE MOST LIKELY AFFECTED AREA WILL BE ACROSS METRO NEW ORLEANS AND COASTAL PARISHES AND COUNTIES. .HEAT... HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MIDDLE 90S WITH HEAT INDEX VALUES OF 105 TO 110 DEGREES IN THE ADVISORY AREA SOUTH AND SOUTHWEST OF LAKE PONTCHARTRAIN...AND 102 TO 105 DEGREES ELSEWHERE. .ACTIONS... HEAT PRECAUTIONS SHOULD BE TAKEN TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down damaging three houses and four automobiles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311132.